Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 43, NWS Gaylord, MI

August 26, 2013Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 26, 2013, 4:43 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2013, 4:43 AM EDT (08:43 UTC)
Expired
Aug 26, 2013, 5:45 AM EDT
In force
62 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 149 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2013-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2013-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS53 KAPX 260843
SVRAPX
MIC033-097-260945-
/O.NEW.KAPX.SV.W.0043.130826T0843Z-130826T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
443 AM EDT MON AUG 26 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...  
  EASTERN MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 545 AM EDT

* AT 442 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUDYARD...
  AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUDYARD...KINROSS...PICKFORD...DONALDSON...KELDEN...BARBEAU...
  STALWART...MUNUSCONG...GOETZVILLE...KINCHELOE...MCCARRON AND RABER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4625 8409 4620 8416 4622 8418 4623 8419
      4618 8424 4619 8412 4614 8403 4609 8406
      4607 8402 4611 8402 4610 8397 4606 8398
      4608 8401 4606 8402 4607 8481 4633 8479
      4636 8422 4633 8421 4636 8418 4637 8413
TIME...MOT...LOC 0843Z 272DEG 28KT 4621 8468

HAIL...1.00IN
WIND...60MPH

$$





JZ
3 follow-up statements
527 
WWUS53 KAPX 260854
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
454 AM EDT MON AUG 26 2013

MIC033-097-260945-
/O.CON.KAPX.SV.W.0043.000000T0000Z-130826T0945Z/
MACKINAC MI-CHIPPEWA MI-
454 AM EDT MON AUG 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA AND EAST CENTRAL MACKINAC COUNTIES UNTIL 545 AM EDT...

AT 450 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST 
OF RUDYARD...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINROSS...PICKFORD...DONALDSON...KELDEN...BARBEAU...STALWART...
MUNUSCONG...GOETZVILLE...KINCHELOE...MCCARRON AND RABER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4633 8412 4625 8409 4620 8416 4623 8419
      4618 8424 4619 8412 4614 8403 4609 8406
      4607 8402 4611 8402 4610 8397 4606 8398
      4608 8401 4606 8402 4607 8471 4633 8468
      4634 8421 4633 8421 4634 8420
TIME...MOT...LOC 0853Z 272DEG 28KT 4621 8457

HAIL...1.00IN
WIND...60MPH

$$





JZ
779 
WWUS53 KAPX 260903
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
503 AM EDT MON AUG 26 2013

MIC033-097-260945-
/O.CON.KAPX.SV.W.0043.000000T0000Z-130826T0945Z/
MACKINAC MI-CHIPPEWA MI-
503 AM EDT MON AUG 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA AND EAST CENTRAL MACKINAC COUNTIES UNTIL 545 AM EDT...

AT 500 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PICKFORD...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PICKFORD...KELDEN...STALWART...MUNUSCONG...GOETZVILLE AND RABER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4627 8457 4625 8409 4620 8416 4623 8419
      4618 8424 4619 8412 4614 8403 4609 8406
      4607 8402 4611 8402 4610 8397 4606 8398
      4608 8401 4606 8402 4607 8459
TIME...MOT...LOC 0903Z 282DEG 36KT 4615 8439

HAIL...0.75IN
WIND...60MPH

$$





JZ
791 
WWUS53 KAPX 260921
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
521 AM EDT MON AUG 26 2013

MIC033-097-260930-
/O.CAN.KAPX.SV.W.0043.000000T0000Z-130826T0945Z/
MACKINAC MI-CHIPPEWA MI-
521 AM EDT MON AUG 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHIPPEWA AND EAST
CENTRAL MACKINAC COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL EXPECTED IN SOUTHEAST CHIPPEWA 
COUNTY WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4627 8457 4625 8409 4620 8416 4623 8419
      4618 8424 4619 8412 4614 8403 4609 8406
      4607 8402 4611 8402 4610 8397 4606 8398
      4608 8401 4606 8402 4607 8459
TIME...MOT...LOC 0920Z 282DEG 36KT 4611 8415

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:47 AM EDT, 56 minutes earlier.

Area forecast discussion, Aug 26, 3:47 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT MON AUG 26 2013

.SYNOPSIS...
ISSUED AT 336 AM EDT MON AUG 26 2013

VERY WARM AND HUMID AIR WILL REMAIN IN THE GREAT LAKES REGION
THROUGH TUESDAY...THANKS TO SOUTHERLY WINDS AROUND HIGH PRESSURE
PARKED OVER THE MID-ATLANTIC AND SOUTHEAST STATES. A SERIES OF WEAK
SYSTEMS CROSSING THE NORTHERN PLAINS AND SOUTHERN CANADA WILL HELP
TRIGGER CHANCES FOR SHOWERS AND STORMS OVER THE NEXT COUPLE OF DAYS.
SOMEWHAT COOLER AND LESS MUGGY AIR WILL ENTER THE REGION ON
WEDNESDAY...AND BE WITH US FOR THE REST OF THE WORK WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 336 AM EDT MON AUG 26 2013

LITTLE CHANGE TO THE LARGE SCALE PATTERN OVER THE LAST DAY...WITH
EXPANSIVE AND STRONG MID LEVEL RIDGING STILL DOMINATING THE
WEATHER ACROSS THE CENTRAL PLAINS UP INTO CENTRAL CANADA. NORTHERN
MICHIGAN FULLY UNDER THE INFLUENCE OF THIS BEHEMOTH...AS EVIDENT
BY 591 DM H5 HEIGHTS ON LOCAL 00Z SOUNDING. DEEP SUBTROPICAL
MOISTURE PLUME ROTATING AROUND THIS HIGH (GROWING CONNECTION TO
SUBTROPICAL PACIFIC MOISTURE) HAS SPREAD ACROSS THE NORTHERN
LAKES...WITH SAME LOCAL SOUNDING SHOWING PWAT VALUES AT 1.5
INCHES...WITH EVEN MORE SIGNIFICANT MOISTURE STILL ROTATING INTO
THE REGION. CENTER OF RIDGING WELL TO OUR SOUTHWEST PLACES THE
UPPER MISSISSIPPI VALLEY REGION AND FAR NORTHERN LAKES IN A
FAVORABLE POSITION FOR REGENERATION OF STORM COMPLEXES (SO CALLED
RIDGE RIDERS)...WITH SAID REGION ON THE CUSP OF SIGNIFICANT CAP.
ALBEIT SOMEWHAT ILL- DEFINED...FAST MOVING MID LEVEL WAVES AND
WEAK SURFACE TROUGH INTERACTING WITH PLENTIFUL MOISTURE AND MORE
THAN SUFFICIENT INSTABILITY CONTINUE TO IGNITE THESE AREAS OF
SHOWERS AND STORMS...THE MOST SIGNIFICANT OF WHICH IS MOVING
SOUTHEAST INTO WESTERN UPPER MICHIGAN AND FAR NORTHERN WISCONSIN
AT THIS EARLY HOUR. SOME ACTION CLOSER TO HOME...WITH A CLUSTER OF
VERY HEAVY RAIN PRODUCING STORMS SLIDING ACROSS FAR EASTERN UPPER
MICHIGAN SHORTLY AFTER MIDNIGHT (PARADISE SPOTTER REPORTED 0.95
INCHES OF RAIN BETWEEN 12 AM AND 1220 AM). FORECAST CONCERNS TODAY
AND TONIGHT CENTER ON ADDITIONAL SHOWER AND STORM CHANCES...AS
WELL AS SEVERE WEATHER AND HEAVY RAIN POTENTIAL.

REALLY A CHALLENGING CALL ON SHOWER AND STORM EVOLUTION TODAY...
WHICH IS ALMOST EXCLUSIVELY TIED TO HOW THIS EARLY MORNING UPSTREAM
ACTIVITY CONGEALS. TO FURTHER LOWER CONFIDENCE AND COMPLICATE
MATTERS...GUIDANCE SIMPLY ALL OVER THE BOARD WITH TIMING...
MAGNITUDE...AND PROPAGATION OF THIS STORM COMPLEX. WILL SIMPLY RELY
ON UPSTREAM TRENDS AND DEEP LAYER PROPAGATION VECTORS FOR FOLLOWING
THESE STORMS. THAT SAID...FULLY EXPECT UPSTREAM ACTIVITY TO CONGEAL
INTO A MATURE MCS THROUGH THE REMAINDER OF THE EARLY MORNING HOURS.
DEEP LAYER FLOW VECTORS INSIST ON THIS ACTIVITY SLIDING
SOUTHEAST...IMPACTING THE NORTHERN TWO-THIRDS OF THE AREA AROUND
SUNRISE...GIVE OR TAKE A FEW HOURS. WILL TREND FORECAST HEAVILY IN
THIS DIRECTION...MOVING A LINEAR COMPLEX OF SHOWERS AND STORMS
ACROSS THE FORECAST AREA THROUGH 13Z. PER SPC DISCUSSION...OVERALL
SEVERE THREAT HAS BEEN A DOWNWARD ONE...AND SEE NO REASON THAT
SHOULD CHANGE GIVEN UNFAVORABLE MORNING TIMING. CANNOT COMPLETELY
RULE OUT AN ISOLATED SEVERE EVENT...ESPECIALLY VERY GUSTY WINDS...IF
STORM EVOLUTION REACHES MATURITY AS IT ENTERS OUR CWA (NOT EXPECTING
SUCH AT THIS TIME). MID LEVEL IMPULSE DRIVING THIS CONVECTION SLIDES
OUT STAGE RIGHT LATER THIS MORNING...WITH DECAYING SURFACE TROUGH
LAYING OUT ACROSS THE AREA THIS AFTERNOON (AT LEAST THAT IS WHAT THE
LARGE SCALE DYNAMICS WOULD SUGGEST). FEEL MORNING MCS MAY OVERWHELM
LARGER FORCING MECHANISMS...WITH POST STORM COMPLEX SUBSIDENCE
SPREADING THROUGH THE REGION...ALL THE WHILE FORCED OUTFLOW DRIVES
BETTER SURFACE CONVERGENCE OFF TO OUR SOUTH. THIS SUGGESTS LITTLE MAY
OCCUR AFTER THIS MORNINGS ACTIVITY. OF COURSE...SIMPLY NOT BRAVE
ENOUGH TO FULLY GO THIS ROUTE...AND WILL MAINTAIN SOME LOW END
SHOWER AND STORM POTENTIAL THROUGH THE DAY. REGARDING HEAVY RAIN
CONCERNS...MOISTURE RICH AIRMASS AND HIGH FREEZING LEVELS NO DOUBT
SUPPORTS LOCALIZED VERY HEAVY RAINS (AS PARADISE REPORT CONFIRMS).
EXPECTED LINEAR NATURE OF STORMS THIS MORNING MAY KEEP ANY ONE AREA
FROM SEEING PROLONGED RAINS. WILL NEED TO MONITOR GIVEN THE VERY
EFFICIENT RAIN PRODUCING ENVIRONMENT.

TEMPERATURES TODAY KINDA A SECONDARY CONCERN. MUCH LIGHTER WINDS
EXPECTED THAN WHAT WAS OBSERVED YESTERDAY...LIMITING FORCED
MECHANICAL MIXING BY QUITE A BIT. SIMPLE MAGNITUDE OF OVERHEAD WARM
AIRMASS STILL SUPPORTS AFTERNOON HIGHS WELL ABOVE NORMAL...MOSTLY IN
THE MID AND UPPER 80S. 90 DEGREE READINGS ONCE AGAIN POSSIBLE WHERE
DOWNSLOPE IS MAXIMIZED. COMBINE THESE TEMPERATURES WITH DEW POINTS
IN THE 60S...AND A WARM ONE IT WILL FEEL FOR SURE.

CONFIDENCE REMAINS MUCH LESS THAN DESIRABLE HEADING THROUGH TONIGHT.
MOISTURE REMAINS RATHER PHENOMENAL...WITH PWAT VALUES NEAR...IF NOT
EXCEEDING...2 INCHES BY MORNING. JUST NOT SURE ABOUT FORCING
MECHANISMS...WITH MAIN AREAS FOR ASCENT REMAINING TO OUR WEST WHERE
LOW LEVEL JET AND SURFACE CONVERGENCE IS MAXIMIZED. CHANCE POPS WILL
SUFFICE FOR NOW...CENTERED ACROSS THE WESTERN HALF OF THE AREA. IF
CONVECTION DOES DEVELOP...STORM TRAINING IS POSSIBLE GIVEN
ORIENTATION OF DEEP FLOW. WITH ABOVE MENTIONED MOISTURE VALUES...
SOME VERY HEAVY RAIN TOTALS ARE POSSIBLE. MAIN SEVERE THREAT SHOULD
REMAIN UPSTREAM THROUGH THE OVERNIGHT.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 336 AM EDT MON AUG 26 2013

A NIGHT OF SEMI-ACTIVE RADAR MONITORING HAS RESULTED IN A LITTLE
LESS TIME TO ASSESS LONG-TERM ISSUES. (AN INITIAL VERSION OF THIS
DISCUSSION VANISHING INTO THE ETHER DIDN/T HELP EITHER.) THAT
SAID...THE GENERAL GIST OF EARLIER FORECASTS CERTAINLY APPEARS
SOUND. OUR MID/UPPER LEVEL FLOW WILL STEADILY VEER MORE NORTHERLY
FROM TUE INTO WED...AS RIDGING BECOMES MORE PROMINENT IN S CENTRAL
CANADA. THIS WILL CONTRIBUTE TO A DRYING AND COOLING TREND BY
WEDNESDAY. PRECIP TRENDS TUE AND TUE NIGHT ARE THE MAIN CONCERN.

TUESDAY...POTENTIAL REMAINS FOR MULTIPLE E-W BOUNDARIES IN MICHIGAN.
THE PRIMARY SYNOPTIC FRONT WILL START THE DAY ACROSS THE STRAITS
AREA...AND WILL MOVE SOUTH TO CENTRAL LOWER MI AS THE DAY PROCEEDS.
AN OUTFLOW BOUNDARY WILL ALSO BE DEPOSITED ALONG THE SOUTHERN EDGE
OF TONIGHT/S NOCTURNAL CONVECTION...WHEREVER THAT MAY END UP. A
BOUNDARY EXTENDING FROM CENTRAL WI TO W CENTRAL LOWER MI SEEMS A
DECENT POSSIBILITY.

A VERY SLUDGY AND MOIST AIRMASS WILL BE IN PLACE...WITH PWATS OF
1.75 TO 2.00 INCHES. CLOUD COVER AND SPORADIC PRECIP WILL LIKELY
INHIBIT US FROM SEEING /STRONG/ HEATING/DESTABILIZATION (MOS
GUIDANCE IN PARTICULAR HAS BACKED OFF CONSIDERABLY ON MAX TEMPS).
HOWEVER...CONSIDERABLE INSTABILITY WILL BE REALIZED JUST TO OUR
SW...SOUTH OF ANY OUTFLOW BOUNDARIES. AFTER STARTING THE MORNING
SOMEWHAT WESTERLY...SUB-850MB FLOW WILL BACK MORE SOUTHERLY AS THE
DAY PROCEEDS. THAT WILL BRING A CONSIDERABLY UNSTABLE AIRMASS
(SBCAPES 2-3K J/KG) AND INTERSECT WITH THE BOUNDARY(IES) IN PLACE
HERE.

HAVE LIKELY POPS IN PLACE IN MOST OF NORTHERN MI FOR MOST OF THE
DAY. GRIDS/FORECAST HAVE RELATIVELY LITTLE IN THE WAY OF TIMING
DETAIL IN THEM.

SPC DAY 2 OUTLOOK HAS A SLIGHT RISK FOR SVR IN SOUTHERN (ESPECIALLY
SW) SECTIONS OF THE FORECAST AREA. HAVE NO PROBLEM WITH THIS
THINKING. ONE INTERESTING NOTE...OUR LOW LEVEL WINDS ARE RELATIVELY
LIGHT FOR MOST OF THE DAY. HOWEVER...TOWARD 21Z-00Z...850MB WINDS
ARE PROGGED TO INCREASE OUT OF THE WSW TO 20-30KT INTO NW LOWER MI.
MEANWHILE...950MB WINDS BACK TO THE SOUTH...AND IN SOME SPOTS EVEN
SE...IN THE NAM PROGS. LCL HEIGHTS ARE LIKELY TO BE LOW...WITH SOME
SORT OF W-E BOUNDARY IN EXISTENCE. IF THE ABOVE DETAILS PAN OUT...AN
ISOLATED TORNADO OR TWO COULD BE IN THE PICTURE...IN ADDITION TO A
MORE TYPICAL STRAIGHT-LINE WIND THREAT.

TUE NIGHT...PRIMARY COLD FRONT WILL GRADUALLY SAG TO FAR SOUTHERN
LOWER MI. 1000-850MB NORTHERLY FLOW WILL BECOME ESTABLISHED ACROSS
NORTHERN MI...BRINGING IN SOMEWHAT COOLER/DRIER/MORE STABLE AIR.
MOST AREAS WILL STILL REQUIRE CHANCY POPS (AT LEAST) IN THE MID/LATE
EVENING...WITH SOME PARTS OF EASTERN UPPER THE EXCEPTION. FOR THE
OVERNIGHT...WILL ONLY KEEP CHANCE POPS IN THE SE. CLOUDS WILL BE
RATHER PREVALENT...AND MIN TEMPS WILL REMAIN QUITE MILD...NEAR 60F
TO THE MID 60S.

WEDNESDAY...HIGH PRESSURE IN HUDSON BAY AND FAR NORTHERN QUEBEC WILL
EXTENDING RIDGING TOWARD SUPERIOR AND UPPER MI. THAT WILL CONTINUE
TO BRING US DEEP NORTHERLY FLOW...RESULTING IN COOLER/DRIER AIR.
THIS PROCESS WILL BE SLOW...SURFACE DEW POINTS WILL LIKELY REMAIN IN
THE 60-65F RANGE THRU THE DAY. BUT PRECIP IS NOT EXPECTED IN THIS
REGIME. MAX TEMPS NEAR 80F TO THE MID 80S...WITH PARTLY SUNNY SKIES.

REST OF THE FORECAST...MID-SECTION HEAT RIDGE WILL REMAIN THE
DOMINANT FEATURE. 240HR PROGS OF BOTH THE ECMWF AND GFS STILL HAVE
THIS HIGH IN EITHER THE CENTRAL PLAINS OR CENTRAL HIGH
PLAINS...THAT/S A COUPLE DAYS AFTER LABOR DAY. TEMPS WILL REMAIN
ABOVE NORMAL THRU THE FORECAST. A MORE PROMINENT TROF DIGGING ACROSS
SOUTHERN CANADA MAY TRY TO SUPPRESS THIS RIDGE A BIT THIS
WEEKEND...THAT/S ARE NEXT BEST CHANCE FOR PRECIP AFTER THE
EARLY-WEEK PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 210 AM EDT MON AUG 26 2013

WAVES OF SHOWERS AND STORMS WILL CONTINUE TO IMPACT NRN LWR
MICHIGAN TAF SITES THRU MONDAY NIGHT ALONG A QUASI-STATIONARY
FRONT EXTENDING FROM THE NRN PLAINS THRU NRN MICHIGAN.
MVFR/POSSIBLY IFR CONDITIONS WILL ACCOMPANY ANY STORMS THAT MAY
IMPACT OUR TAF SITES. AWAY FROM SHOWERS AND STORMS...CONDITIONS
WILL REMAIN MOSTLY VFR THRU THE PERIOD...EXCEPT FOR SOME PATCHY FOG
OVERNIGHT WHICH COULD REDUCE VSBYS TO MVFR/IFR AT TIMES. GUSTY SW
SURFACE WINDS WILL CONTINUE TO DIMINISH TO AOB 10 KTS OVERNIGHT...
RESULTING IN LLWS. LLWS WILL COME TO AN END BEFORE DAYBREAK AS THE
LOW LEVEL GRADIENT LOOSENS. THEREAFTER...W/SW WINDS WILL REMAIN AOB
10 KTS THRU THIS EVENING.

&&

.MARINE...
ISSUED AT 336 AM EDT MON AUG 26 2013

WEAK SURFACE BOUNDARY SLIDING ACROSS THE AREA WILL
SIGNIFICANTLY WEAKEN THE PRESSURE GRADIENT TODAY...ALLOWING WINDS TO
BE MUCH LIGHTER THAN THOSE OBSERVED YESTERDAY. MAY HAVE SOME REMNANT
SCA PRODUCING WAVE ACTION ACROSS LAKE MICHIGAN EARLY THIS MORNING.
OTHERWISE...INHERITED SCA/S WILL RUN THEIR COURSE. BACKGROUND FLOW
LOOKS TO BE LIGHT ENOUGH THIS AFTERNOON TO PROMOTE LAKE BREEZE
DEVELOPMENT...ESPECIALLY OFF LAKE HURON AND WHITEFISH BAY. WINDS
LOOK TO REMAIN LIGHT THROUGH MID WEEK. SEVERAL COMPLEXES OF
THUNDERSTORMS ARE POSSIBLE TODAY RIGHT THROUGH TUESDAY. THESE WILL
LIKELY RESULT IN VERY HEAVY RAINFALL AND BRIEF PERIODS OF GUSTY
WINDS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...JZ
SHORT TERM...MB
LONG TERM...JZ
AVIATION...MR
MARINE...MB
Hazardous weather outlook, Aug 26, 3:46 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EDT MON AUG 26 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
346 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA
THIS MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...ISOLATED SEVERE STORMS ARE POSSIBLE...PRODUCING WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THE GREATEST
THREAT FOR SEVERE WEATHER IS EXPECTED THIS MORNING. IN
ADDITION...ANY STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...WITH RAINFALL RATES EXCEEDING ONE INCH PER HOUR AT
TIMES.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT. WHILE SEVERE STORMS
ARE NOT EXPECTED...VERY HEAVY RAINFALL REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY TUESDAY ACROSS NORTHERN MICHIGAN...WITH
STORMS GRADUALLY ENDING FROM NORTH TO SOUTH TUESDAY NIGHT. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A LINE FROM CHARLEVOIX TO OSCODA. ANY
SEVERE STORMS COULD PRODUCING DAMAGING WIND GUSTS.

THERE IS A CHANCE FOR THUNDERSTORMS IN EASTERN UPPER MICHIGAN
SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS
ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.

MSB

In the hours before

Local storm report, Aug 26, 12:27 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1227 AM EDT MON AUG 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HEAVY RAIN       PARADISE                46.63N 85.03W
08/26/2013  M0.95 INCH       CHIPPEWA           MI   SPOTTER

            RAINFALL IN THE LAST 20 MINUTES.

&&

MBOGUTH
Special weather statement, Aug 26, 3:43 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EDT MON AUG 26 2013

MIZ008-015-260830-
CHIPPEWA MI-MACKINAC MI-
343 AM EDT MON AUG 26 2013

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
GRAND MARAIS TO 7 MILES SOUTHEAST OF NEWBERRY...AND MOVING EAST AT 35
MPH.

SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
TROUT LAKE AND HULBERT AROUND 415 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, Aug 26, 4:28 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
428 AM EDT MON AUG 26 2013

MIZ008-015-260900-
CHIPPEWA MI-MACKINAC MI-
428 AM EDT MON AUG 26 2013

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCMILLAN TO
CORINNE...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ENGADINE...
  NAUBINWAY...
  GILCHRIST...
  GARNET...
  REXTON...
  HULBERT...
  EPOUFETTE...
  ECKERMAN...
  GARFIELD TOWNSHIP...

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:28 PM EDTSpecial Marine WarningAPX92 min
Aug 25, 11:35 PM EDTSmall Craft AdvisoryAPX4 hr
Aug 26, 12:56 AM EDTSpecial Marine WarningAPX64 min
Aug 26, 2:36 AM EDTSpecial Marine WarningAPX84 min
Aug 26, 4:57 AM EDTSpecial Marine WarningAPX63 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.